MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004J
Medical Device Problem Codes Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device investigation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that tensile stress generated with wire removal had most likely contributed to the reported coil elongation as the guide wire was being caught and restricted its movement likely by the existing stent.Along with coil elongation, separation of the core possibly occurred.Possible damage on the core could be caused by bending stress and torsion generated with wire manipulation performed in attempts to cross the lesion.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart; and, [malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
Sus voluntary event report (#mw5094427) was received on may 27, 2020.It was reported that the procedure was going well.Wire inserted correctly with no problem.Intervention performed and completed with no issues.Wire was being removed and radiographically showed the wire was being stretched, unraveling.Physician carefully manipulated the wire and it was removed entirely.The target lesion was a moderate to severe isr located in ostial to proximal lad.There were no issues advancing wire.Resistance was met during removal and the wire was unraveling and stretching.The final patient outcome was successful and patient reported as stable during and after the procedure.
 
Event or Problem Description
Sus voluntary event report (#mw5094427) was received on may 27, 2020.It was reported that the procedure was going well.Wire inserted correctly with no problem.Intervention performed and completed with no issues.Wire was being removed and radiographically showed the wire was being stretched, unraveling.Physician carefully manipulated the wire and it was removed entirely.The target lesion was a moderate to severe isr located in ostial to proximal lad.There were no issues advancing wire.Resistance was met during removal and the wire was unraveling and stretching.The final patient outcome was successful achieved by two drug eluting stents deployed at proximal and distal portion on the existing stent and patient was reported as stable during and after the procedure.
 
Additional Manufacturer Narrative
The sion blue guide wire was returned for evaluation.The returned guide wire had its coil wire elongated for approximately 100mm from the distal-mid solder that was originally located at 20mm from the tip.Under the elongated coil, the inner coil wire was exposed and the core was found fractured at the distal end of the inner coil wire.The elongated coil wire remained in one piece.Microscopic observation of the fracture end revealed that the core-composing twist wire and straight core wire were tangled together and wrenched off.The coils of the inner coil were disarranged due to accumulated torsion.To observe the distal side of the fracture end, the coil wire was unwound.Both the twist wire and straight core wire were found twisted distal to respective fracture end.Based on the provided information and investigation outcome, it was presumed that torsion generated with wire manipulation performed in attempts to cross the lesion had most likely contributed to the observed core separation as the guide wire was being caught and restricted its movement likely by the existing stent.The reported coil elongation was then occurred by tensile stress generated during removal.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; [warnings] when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction; [warnings] do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart; and, [malfunction and adverse effects] breakage of the guide wire.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10141540
Report Number3003775027-2020-00084
Device Sequence Number2392710
Product Code DQX
UDI-Device Identifier04547327086240
UDI-Public(01)04547327086240(17)220930(10)191002A64A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberAHW14R004J
Device Lot Number191002A64A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight66